Alert archive / Oklahoma / Tornado Warnings in 2007

Tornado Warning 47, NWS Norman, OK

May 7, 2007Pottawatomie County, Oklahoma

NWS Norman, OK issued this tornado warning at May 7, 2007, 3:14 AM CDT for Pottawatomie County, Oklahoma. It was in force for 19 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 7, 2007, 3:14 AM CDT (08:14 UTC)
Expired
May 7, 2007, 3:33 AM CDT
In force
19 min
Issued by
NWS Norman, OK
Area
Counties, with a storm outline in the text

County Pottawatomie County, OK

The radar

The Norman radar (KTLX), 25 km from the middle of the area, began a volume at 08:15 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Norman, OK (KOUN), launched 00:00Z, 8.2 hours before the alert went out and 41 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Norman, OK at 00:00Z on 2007-05-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2453 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Norman, OK at 00:00Z on 2007-05-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 187 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2453 J/kg
Mixed-layer CIN
-2 J/kg
Mixed-layer LCL
905 m above ground
0-6 km bulk shear
27 kt
0-1 km storm-relative helicity
187 m²/s²
0-3 km storm-relative helicity
236 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WFUS54 KOUN 070814
TOROUN
OKC125-070845-
/O.NEW.KOUN.TO.W.0047.070507T0814Z-070507T0845Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE NORMAN OK
314 AM CDT MON MAY 7 2007

THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A

* TORNADO WARNING FOR...
  NORTHERN POTTAWATOMIE COUNTY IN CENTRAL OKLAHOMA...

* UNTIL 345 AM CDT

* AT 314 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO NEAR MCLOUD...
  MOVING NORTHEAST AT 35 MPH.

* LOCATIONS IN THE WARNING INCLUDE AYDELOTTE AND MCLOUD.

THIS INCLUDES INTERSTATE 40 BETWEEN MILE MARKERS 176 AND 184.

TAKE COVER NOW. LEAVE MOBILE HOMES AND VEHICLES. IF POSSIBLE...MOVE
TO A BASEMENT OR STORM SHELTER. OTHERWISE MOVE TO AN INTERIOR ROOM OR
HALLWAY ON THE LOWEST FLOOR. STAY AWAY FROM WINDOWS AND OUTSIDE
WALLS.

LAT...LON 3539 9713 3533 9708 3547 9673 3548 9702

$$

..SPEG.
1 follow-up statement
000 
WWUS54 KOUN 070833
SVSOUN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
332 AM CDT MON MAY 7 2007

OKC125-070842-
/O.CAN.KOUN.TO.W.0047.000000T0000Z-070507T0845Z/
POTTAWATOMIE OK-
332 AM CDT MON MAY 7 2007

...THE TORNADO WARNING HAS BEEN CANCELLED FOR POTTAWATOMIE COUNTY...

THE CIRCULATION OF THE STORM HAS WEAKENED. STRONG THUNDERSTORMS WITH 
WINDS UP TO 50 MPH WILL CONTINUE ACROSS THE AREA... BUT THE THREAT 
OF TORNADO DEVELOPMENT HAS DECREASED.

LAT...LON 3539 9713 3533 9708 3547 9673 3548 9702

$$

..SPEG.

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before this tornado warning went out at May 6, 5:14 PM CDT, 10 hours earlier.

Area forecast discussion, May 6, 5:14 PM CDT, 10 hours before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORMAN OK
514 PM CDT SUN MAY 6 2007

.UPDATE...
STRONG TO SEVERE TSTMS CONTINUE TO ROLL ACROSS WESTERN OK AND
WESTERN N TX THIS EVENING. IN ADDITION TO THE SEVERE WX THREAT
FLOODING WILL ALSO BE A CONCERN GIVEN RAINFALL RATES EXPECTED AND NNEWD
MOVEMENT OF THE STORMS. MANY IN WESTERN OK...ESPECIALLY NW
OK..HAVE ALREADY EXPERIENCED HEAVY RAIN THE PAST FEW DAYS WITH FFG
VALUES FAIRLY LOW. THUS WILL GO WITH A FLOOD WATCH FOR TONIGHT FOR
ROUGHLY THE WESTERN THIRD OF OK SWD INTO WRN N TX WITH BOTH FLASH
FLOODING AND MAINSTEM RIVER FLOODING A CONCERN.

&&

.PRELIMINARY POINT TEMPS/POPS...
OKLAHOMA CITY OK  67  79  64  78 /  70  70  60  50
HOBART OK         66  80  60  77 /  60  60  60  50
WICHITA FALLS TX  70  82  66  81 /  60  60  60  50
GAGE OK           58  72  54  75 /  60  50  60  50
PONCA CITY OK     67  76  66  78 /  70  70  60  50
DURANT OK         68  82  67  83 /  40  50  40  50

&&

.OUN WATCHES/WARNINGS/ADVISORIES...
OK...FLOOD WATCH THROUGH MONDAY MORNING FOR OKZ004>006-009>011-
     014>016-021-022-033>037.

TX...FLOOD WATCH THROUGH MONDAY MORNING FOR TXZ083>085-087-088.

&&

02
Hazardous weather outlook, May 6, 10:15 PM CDT, 4 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE NORMAN OK
1015 PM CDT SUN MAY 6 2007

OKZ004>048-050>052-TXZ083>090-071200-
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-NOBLE-
ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-BECKHAM-
WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-CLEVELAND-
POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-TILLMAN-
COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-JEFFERSON-
CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-FOARD-WILBARGER-
WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
1015 PM CDT SUN MAY 6 2007

THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.

.DAY ONE...TONIGHT...

THUNDERSTORM OUTLOOK...
THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THROUGH TONIGHT
ACROSS MOST OF SOUTHEAST...CENTRAL AND WESTERN OKLAHOMA...AND
WESTERN NORTH TEXAS.

LOCATION...
THE SLIGHT RISK AREA IS ALONG AND WEST OF INTERSTATE 35...AND
INCLUDES ALL OF WESTERN NORTH TEXAS.

TIMING...
THUNDERSTORMS WILL PERSIST OVERNIGHT.

RECOMMENDED ACTIONS...
STORM SPOTTER GROUPS AND EMERGENCY MANAGEMENT PERSONNEL ACROSS THE
RISK AREA SHOULD PLAN ON SEVERE WEATHER OPERATIONS THROUGH THE
OVERNIGHT HOURS.

IMPACTS...
TORNADOES WILL BE POSSIBLE...ESPECIALLY WITH THE STORMS EAST OF
INTERSTATE 35 IN SOUTHEAST AND EAST CENTRAL OKLAHOMA. THE MAIN
THREATS FROM STORMS MOVING THROUGH WESTERN NORTH TEXAS AND WESTERN
OKLAHOMA FROM SOUTHWEST WILL BE HAIL UP TO THE SIZE OF
GOLFBALLS...WINDS TO 70 MPH...AS WELL AS FLOODING FROM TORRENTIAL
RAIN.

DISCUSSION...
VERY MOIST LOW LEVELS AND FAVORABLE LOW LEVEL SHEAR WILL ENHANCE THE
THREAT OF TORNADOES WITH THE STORMS MOVING THROUGH EAST CENTRAL AND
SOUTHEAST OKALHOMA. THE TORNADO THREAT APPEARS TO BE A BIT LOWER
FARTHER WEST HOWEVER HEAVY RAIN AND FLOODING WILL BE A CONCERN AS
THE STORMS MOVE SLOWLY TO THE NORTH-NORTHEAST MOVING REPEATEDLY OVER
THE SAME AREAS. A FEW STORMS MAY STILL PRODUCE LARGE HAIL AND GUSTY
WINDS.

PROBABILITY TABLE...
VALID THROUGH 700 AM CDT SUNDAY MAY 6.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
              NWS NORMAN COUNTY WARNING AREA...100 PERCENT.
PROBABILITY OF SEVERE STORMS IF STORMS OCCUR...100 PERCENT.

OTHER HAZARDOUS WEATHER...
LOCALLY HEAVY RAIN WILL CAUSE LOCAL FLOODING IN AREAS THAT ARE
AFFECTED BY REPEAT THUNDERSTORM ACTIVITY. A FLOOD WATCH IS IN EFFECT
FOR WESTERN OKLAHOMA AND PARTS OF WESTERN NORTH TEXAS THROUGH
TONIGHT.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY...

THUNDERSTORM OUTLOOK...
THERE IS A A SLIGHT RISK OF SEVERE THUNDERSTORMS OVER THE AREA FROM
MONDAY INTO WEDNESDAY AS THE UPPER LEVEL STORM SYSTEM TO THE WEST
MOVES SLOWLY EAST. DAY TO DAY CHANGES IN THE LOCATION OF A WEAK COLD
FRONT AND OUTFLOW BOUNDARIES WILL AFFECT THE MOST LIKELY LOCATIONS
FOR SEVERE THUNDERSTORM DEVELOPMENT. THUNDERSTORMS MAY PERSIST
THROUGH FRIDAY.

ALONG WITH THE RISK OF SEVERE WEATHER THROUGH THE MIDDLE OF THE
WEEK... THERE WILL BE A POTENTIAL FOR WIDESPREAD HEAVY RAIN
DEVELOPING WHICH MAY LEAD TO FLOODING.

OTHER HAZARDOUS WEATHER...
NONE.

THE NEXT SCHEDULED HAZARDOUS WEATHER OUTLOOK WILL BE ISSUED AT 7 AM
MONDAY.

II

In the hours before

Local storm report, May 7, 1:02 AM CDT, 2 hours 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
102 AM CDT MON MAY 07 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0100 AM     HAIL             GRACEMONT               35.19N 98.26W
05/07/2007  E0.88 INCH       CADDO              OK   EMERGENCY MNGR

            DIME AND NICKEL HAIL.

&&

DW
Special weather statement, May 7, 1:37 AM CDT, 1 hour 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
137 AM CDT MON MAY 7 2007

OKZ023-027-070700-
CADDO OK-GRADY OK-
137 AM CDT MON MAY 7 2007

...SIGNIFICANT WEATHER ADVISORY...

THIS SIGNIFICANT WEATHER ADVISORY IS FOR CADDO AND GRADY COUNTIES.

A STRONG THUNDERSTORM WAS LOCATED 4 MILES SOUTHWEST OF LAKE CHICKASHA
AT 137 AM CDT...MOVING NORTHEAST AT 35 MPH.

WINDS AROUND 50 MPH ARE POSSIBLE.

PEOPLE IN CADDO AND GRADY COUNTIES SHOULD MONITOR THE WEATHER
SITUATION CLOSELY. LISTEN FOR WARNINGS AND REMAIN ALERT FOR
THREATENING WEATHER CONDITIONS.

..SPEG.
Local storm report, May 7, 2:40 AM CDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
240 AM CDT MON MAY 07 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0233 AM     HAIL             OKLAHOMA CITY           35.47N 97.51W
05/07/2007  E1.00 INCH       OKLAHOMA           OK   EMERGENCY MNGR

            QUARTER SIZE HAIL AT OKLAHOMA COMMUNITY COLLEGE 74TH AND
            SOUTH MAY

0215 AM     TSTM WND GST     CHICKASHA               35.04N 97.95W
05/07/2007  E60 MPH          GRADY              OK   EMERGENCY MNGR

            55-60 MPH WINDS

&&

DW
Special weather statement, May 7, 2:41 AM CDT, 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
241 AM CDT MON MAY 7 2007

OKZ035-037-038-070815-
KIOWA OK-TILLMAN OK-COMANCHE OK-
241 AM CDT MON MAY 7 2007

...SIGNIFICANT WEATHER ADVISORY...

THIS SIGNIFICANT WEATHER ADVISORY IS FOR COMANCHE...KIOWA AND TILLMAN
COUNTIES.

A STRONG THUNDERSTORM WAS LOCATED 3 MILES NORTHEAST OF MANITOU AT 241
AM CDT...MOVING NORTHEAST AT 25 MPH.

SMALL HAIL AND WINDS AROUND 50 MPH ARE POSSIBLE.

PEOPLE IN COMANCHE...KIOWA AND TILLMAN COUNTIES SHOULD MONITOR THE
WEATHER SITUATION CLOSELY. LISTEN FOR WARNINGS AND REMAIN ALERT FOR
THREATENING WEATHER CONDITIONS.
Special weather statement, May 7, 2:48 AM CDT, 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
248 AM CDT MON MAY 7 2007

TXZ086-088-089-070815-
WICHITA TX-ARCHER TX-BAYLOR TX-
248 AM CDT MON MAY 7 2007

...SIGNIFICANT WEATHER ADVISORY...

THIS SIGNIFICANT WEATHER ADVISORY IS FOR ARCHER...BAYLOR AND WICHITA
COUNTIES.

STRONG THUNDERSTORM WERE LOCATED FROM 4 MILES EAST OF LAKE DIVERSION
TO 5 MILES NORTHWEST OF IOWA PARK AT 248 AM CDT...MOVING NORTHEAST
AT 25 MPH.

SMALL HAIL AND WINDS AROUND 50 MPH ARE POSSIBLE.

PEOPLE IN ARCHER...BAYLOR AND WICHITA COUNTIES...INCLUDING THE CITIES
OF BURKBURNETT AND WICHITA FALLS...SHOULD MONITOR THE WEATHER
SITUATION CLOSELY. LISTEN FOR WARNINGS AND REMAIN ALERT FOR
THREATENING WEATHER CONDITIONS.
Special weather statement, May 7, 3:00 AM CDT, 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
300 AM CDT MON MAY 7 2007

OKZ026-030-070830-
LINCOLN OK-POTTAWATOMIE OK-
300 AM CDT MON MAY 7 2007

...SIGNIFICANT WEATHER ADVISORY...

THIS SIGNIFICANT WEATHER ADVISORY IS FOR LINCOLN AND POTTAWATOMIE
COUNTIES.

A LINE OF STRONG THUNDERSTORMS WAS LOCATED FROM 8 MILES SOUTHWEST OF
WARWICK TO 4 MILES SOUTHWEST OF PINK AT 300 AM CDT...MOVING NORTHEAST
AT 45 MPH.

WINDS AROUND 50 MPH ARE POSSIBLE.

PEOPLE IN LINCOLN AND POTTAWATOMIE COUNTIES...INCLUDING THE CITY OF
SHAWNEE...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR
WARNINGS AND REMAIN ALERT FOR THREATENING WEATHER CONDITIONS.

The office that day

Everything else NWS Norman, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 6, 7:01 PM CDTSevere Thunderstorm WarningOUNCuster44 min
May 6, 8:01 PM CDTSevere Thunderstorm WarningOUNGreer44 min
May 6, 8:22 PM CDTSevere Thunderstorm WarningOUNBeckham53 min
May 6, 8:53 PM CDTTornado WarningOUNSeminole37 min
May 6, 9:11 PM CDTSevere Thunderstorm WarningOUNWashita64 min
May 6, 9:20 PM CDTSevere Thunderstorm WarningOUNLincoln25 min
May 6, 9:29 PM CDTTornado WarningOUNPottawatomie, Seminole31 min
May 6, 9:45 PM CDTSevere Thunderstorm WarningOUNLincoln45 min
May 6, 9:54 PM CDTTornado WarningOUNLincoln36 min
May 6, 10:30 PM CDTSevere Thunderstorm WarningOUNLincoln45 min
May 6, 11:54 PM CDTFlash Flood WarningOUNBeckham, Custer, Washita4 hr
May 7, 12:57 AM CDTSevere Thunderstorm WarningOUNCotton48 min
May 7, 1:13 AM CDTSevere Thunderstorm WarningOUNComanche, Stephens47 min
May 7, 1:49 AM CDTSevere Thunderstorm WarningOUNCaddo, Grady41 min
May 7, 2:02 AM CDTSevere Thunderstorm WarningOUNStephens32 min
May 7, 2:19 AM CDTSevere Thunderstorm WarningOUNCleveland, McClain, Oklahoma41 min
May 7, 3:29 AM CDTSevere Thunderstorm WarningOUNLincoln46 min
May 7, 6:22 AM CDTFlash Flood WarningOUNComanche, Grady3 hr
May 7, 6:47 AM CDTSevere Thunderstorm WarningOUNAtoka43 min
May 7, 7:00 AM CDTFlash Flood WarningOUNCleveland, McClain, Oklahoma3 hr
May 7, 8:29 AM CDTSevere Thunderstorm WarningOUNAtoka, Bryan61 min
May 7, 9:29 AM CDTFlash Flood WarningOUNAtoka, Bryan3 hr
May 7, 9:31 AM CDTSevere Thunderstorm WarningOUNAtoka44 min
May 7, 9:56 AM CDTSevere Thunderstorm WarningOUNAtoka, Bryan64 min
May 7, 10:41 AM CDTSevere Thunderstorm WarningOUNBryan, Marshall49 min
May 7, 11:07 AM CDTSevere Thunderstorm WarningOUNCarter, Jefferson, Love23 min
May 7, 11:31 AM CDTSevere Thunderstorm WarningOUNCarter, Jefferson, Johnston, Marshall, Murray, Stephens44 min
May 7, 11:55 AM CDTFlash Flood WarningOUNAtoka, Bryan, Johnston, Marshall3 hr
May 7, 12:07 PM CDTSevere Thunderstorm WarningOUNCarter, Garvin, Murray38 min

Nearby

Tornado Warnings in Oklahoma, 2007Every tornado warning in 2007Tornadoes in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.